Alert archive / Iowa / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 85, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 11, 1999, 9:00 PM CDT for Benton County, Linn County, Iowa. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1999, 9:00 PM CDT (02:00 UTC)
- Expired
- Jun 11, 1999, 10:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Benton County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 116 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:35 PM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 235 PM CDT FRI JUN 11 1999 WILL KEEP THIS SHORT AS RUNNING BEHIND. KEY QUESTION TODAY IS MOVEMENT OF SURFACE FRONT...WHICH IS CURRENTLY PROGRESSING ACROSS CENTRAL IOWA AT ABOUT THE SAME PACE AS A PERSON CAN WALK. WITH MOIST AIR STREAMING NORTH FROM GULF AND UPPER SUPPORT AT 250 MB...RIGHT REAR QUAD...WILL HAVE GOOD SHOT AT HEAVY RAIN TONIGHT...AND SATURDAY ALSO ESPECIALLY IN ILLINOIS. DIFFLUENT 850-300 MB THICKNESSES BEGIN POINTING EAST INTO EAST CENTRAL ILLINOIS ON SATURDAY...AND UPPER SUPPORT SHIFTS A LITTLE NORTH..BUT TOTAL-TOTALS...K INDICES...ETC... STILL GOOD FOR PRECIP ACROSS FORECAST AREA SATURDAY. SURFACE FRONT...SUCH AS IT IS...SHOULD BE NEAR CID AT 12Z SAT...MOVING SLOWLY TO PIA AT 12Z SUN. WILL KEEP FLASH FLOOD WATCH IN PLACE FOR TONIGHT...AND EXTEND FOR SATURDAY IN ILLINOIS AND ALONG MISSISSIPPI RIVER. PRIMARY THREAT SATURDAY LOOKS TO BE ON THE ILLINOIS SIDE. WILL KEEP WITH CURRENT FORECAST FOR THE MOST PART...RAISING POPS A BIT TONIGHT AND SATURDAY. TEMPS ON TRACK ALTHOUGH MAY SHADE LOWER SATURDAY A CATEGORY DUE TO CLOUDS/PRECIP. TRANSITION TO LOWER POPS WILL BE SATURDAY NIGHT IN IOWA AND SUNDAY IN ILLINOIS...ALTHOUGH WILL NOT BE TOTALLY OUT OF WOODS...VIS-A-VIS CLOUDS... TIL SUNDAY NIGHT OR MONDAY. COORDINATED WITH ARX AND LOT...THANX. .DVN... IA...FLASH FLOOD WATCH FOR ALL OF EASTERN IOWA TONIGHT AND ALONG THE MISSISSIPPI RIVER SATURDAY. IL...FLASH FLOOD WATCH FOR ALL OF NORTHWEST AND WEST CENTRAL ILLINOIS FOR TONIGHT AND SATURDAY. ARKELL
In the hours before
Special weather statement, Jun 11, 7:37 PM CDT, 1 hour 23 minutes before
IAZ054-066-068-ILZ001-002-007-009-015-016-120241- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 737 PM CDT FRI JUN 11 1999 ...SEVERE THUNDERSTORM WATCH CANCELED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR JACKSON... CLINTON...AND SCOTT COUNTIES IN IOWA AND JO DAVIESS...STEPHENSON... CARROLL...WHITESIDE...ROCK ISLAND...AND HENRY COUNTIES IN ILLINOIS HAS BEEN CANCELED. THE THREAT FOR THUNDERSTORMS TO BECOME SEVERE HAS DIMINISHED AND ADDITIONAL DEVELOPMENT IS NOT EXPECTED THIS EVENING. DMD
Special weather statement, Jun 11, 7:37 PM CDT, 1 hour 23 minutes before
IAZ054-066-068-ILZ001-002-007-009-015-016-120241- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 737 PM CDT FRI JUN 11 1999 ...SEVERE THUNDERSTORM WATCH CANCELED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR JACKSON... CLINTON...AND SCOTT COUNTIES IN IOWA AND JO DAVIESS...STEPHENSON... CARROLL...WHITESIDE...ROCK ISLAND...AND HENRY COUNTIES IN ILLINOIS HAS BEEN CANCELED. THE THREAT FOR THUNDERSTORMS TO BECOME SEVERE HAS DIMINISHED AND ADDITIONAL DEVELOPMENT IS NOT EXPECTED THIS EVENING. DMD
Local storm report, Jun 11, 7:41 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 PM CDT FRI JUN 11 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0652 PM WEST BRANCH IA .75 INCH HAIL
06/11/99 CEDARLocal storm report, Jun 11, 7:41 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 PM CDT FRI JUN 11 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0652 PM WEST BRANCH IA .75 INCH HAIL
06/11/99 CEDARSpecial weather statement, Jun 11, 8:44 PM CDT, 16 minutes before
IAZ089-099-ILZ025-120248- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 844 PM CDT FRI JUN 11 1999 ...URBAN AND SMALL STREAM FLOOD ADVISORY EXPIRED... THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR HENDERSON COUNTY IN ILLINOIS AND LEE AND DES MOINES COUNTIES IN IOWA HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN HAS MOVED OUT OF THE AREA. DMD
Special weather statement, Jun 11, 8:44 PM CDT, 16 minutes before
IAZ089-099-ILZ025-120248- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 844 PM CDT FRI JUN 11 1999 ...URBAN AND SMALL STREAM FLOOD ADVISORY EXPIRED... THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR HENDERSON COUNTY IN ILLINOIS AND LEE AND DES MOINES COUNTIES IN IOWA HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN HAS MOVED OUT OF THE AREA. DMD
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:49 PM CDT | Flash Flood Warning | DVN | Benton, Iowa, Linn | 3 hr |
| Jun 12, 1:06 PM CDT | Tornado Warning | DVN | Henry | 34 min |
| Jun 12, 6:35 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 35 min |
| Jun 12, 6:51 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 34 min |
| Jun 12, 2:11 PM CDT | Tornado Warning | DVN | Whiteside | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.